Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 15, 2012, 5:20 PM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 5:20 PM CDT (22:20 UTC)
- Expired
- Mar 15, 2012, 5:46 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:23 PM CDT | HAIL 1 | 1 Nw High Hill, MO | PEA TO QUARTER SIZE HAIL ON I-70 WEST OF HWY 19 |
| Mar 15, 5:27 PM CDT | HAIL 0.88 | New Florence, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KLSX 152220 SVRLSX MOC113-139-219-152300- /O.NEW.KLSX.SV.W.0054.120315T2220Z-120315T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 520 PM CDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI... MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW FLORENCE...OR 7 MILES SOUTHEAST OF MONTGOMERY CITY...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BELLFLOWER...HAWK POINT...HIGH HILL...TRUXTON AND OLNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3912 9118 3889 9106 3883 9149 3895 9158 TIME...MOT...LOC 2220Z 246DEG 11KT 3890 9142 WIND...HAIL <50MPH 1.00IN $$ TRUETT
1 follow-up statement
669 WWUS53 KLSX 152246 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 546 PM CDT THU MAR 15 2012 MOC113-139-219-152255- /O.CAN.KLSX.SV.W.0054.000000T0000Z-120315T2300Z/ LINCOLN MO-MONTGOMERY MO-WARREN MO- 546 PM CDT THU MAR 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN... MONTGOMERY AND SOUTHWESTERN LINCOLN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS CLUSTER OF STORMS AS IT MOVES THROUGH EASTERN MONTGOMERY...NORTHERN WARREN...AND WESTERN LINCOLN COUNTIES BETWEEN 545 PM AND 615 PM. LAT...LON 3912 9118 3889 9106 3883 9149 3895 9158 TIME...MOT...LOC 2245Z 246DEG 11KT 3893 9133 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:29 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 15, 3:29 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT THU MAR 15 2012 .SHORT TERM... ISSUED AT 325 PM CDT THU MAR 15 2012 (TONIGHT) MAIN CONVECTIVE THREAT SHOULD BE THIS EVENING...AND PRIMARILY OVER S SECTIONS OF THE CWA...ALONG AND AHEAD OF BLOSSOMING CONVECTION ACROSS THE OZARKS. MEANWHILE...HAVE CONTINUED CHANCE POPS OVER N SECTIONS OF THE FA. NOT CERTAIN THAT MUCH PRECIP WILL BE ABLE TO DEVELOP THAT FAR N...BUT INSTABILITY...LOW CIN...AND UPSTREAM SHORTWAVE WARRANTS CONTINUING MENTION OF TSRA. TEMPERATURES SHOULD REMAIN UNSEASONABLY MILD...AND RANGE FROM THE UPPER 50S TO LOWER 60S. TRUETT && .LONG TERM... ISSUED AT 259 PM CDT THU MAR 15 2012 (FRIDAY THROUGH NEXT THURSDAY) NOT MUCH HAS CHANGED IN MDL SOLNS FROM YESTERDAY. MDLS STILL SUGGEST REGION REMAINS IN A SIMILAR AIRMASS INTO THE WEEKEND. MDLS PROG H85 TEMPS TO REMAIN IN THE 12C TO 14C RANGE. SCT TSRA DURING THE AFTERNOON INTO THE EVENING AND AGAIN JUST BEFORE AND AFTER SUNRISE. HAVE THEREFORE KEPT PERSISTENCE FORECAST GOING INTO SUN WITH ONLY MINOR TWEAKS FROM DAY TO DAY. SAT NIGHT DOES HAVE SOME UNCERTAINTY REGARDING TEMPS/POPS. MDLS CONTINUE TO DEPICT MCS/MCV ON SAT INTO SAT NIGHT MOVING NEWD INTO/NEAR THE CWA. MDLS AGREE ON THE OCCURRENCE OF THIS FEATURE. HOWEVER...TIMING AND TRACK DIFFER. TEMPS ON SAT AND POSSIBLY INTO SUN WILL GREATLY DEPEND ON WHICH SOLN VERIFIES. LIKEWISE...THE GOING MAX TEMPS ARE BASED ON EXPECTING ISOD TO SCT TSRA...DEPENDING ON LOCATION IN THE CWA. BELIEVE BEST CHANCES FOR MULTICELL CLUSTERS WILL BE OUTSIDE OF THE CWA. HOWEVER...IF THE LOCATION CHANGES...TEMPS WILL HAVE TO BE ALTERED IN FUTURE UPDATES TO ACCOUNT FOR THIS. AS FOR SVR CHANCES...WITH SAME THINKING AS MENTIONED ABOVE...AN ISOD SVR TSRA WILL BE POSSIBLE INTO THE WEEKEND. MDLS PROG MLCAPE AROUND 2000 J/KG WITH STEEP MID LVL LAPSE RATES. DEEP LAYER SHEER WILL BE DIMINISHED...LIMITING ORGANIZED THREAT. FOR THE EXTD...PERSISTENCE TRENDS CONTINUE EARLY INTO THE PERIOD. MDLS CONTINUE TO DEPICT LEE CYCLOGENESIS ON DEEP TROF CROSSING THE ROCKIES MON INTO TUES. THIS SYSTEM WILL BEGIN TO AFFECT THE CWA AS EARLY AS MON AND A NUMBER OF S/WS EJECT INTO THE PLAINS INCREASING THE CHANCE OF TSRA ACROSS THE AREA. MDLS AGREE WITH A CUT OFF LOW DEVELOPING AND EVENTUALLY IMPACTING THE CWA. HOWEVER...MDLS DISAGREE REGARDING TIMING. FOR NOW...HAVE CONTINUED LOWER END CHANCE POPS AND WILL INCREASE AS CONFIDENCE INCREASES. HAVE CONTINUED WARM TREND THRU THE EXTD PERIOD...BUT TEMPS ARE EXPECTED TO BE COOLER WED INTO THURS AS CUT OFF LOW APPROACHES AND SPREADS PRECIP/CLOUDS INTO THE REGION. TILLY && .AVIATION... ISSUED AT 1234 PM CDT THU MAR 15 2012 THIS MORNINGS CONVECTIVE CLUSTER PUSHING INTO S IL ATTM...SO FORECAST TRENDS FOR THIS AFTERNOON DEAL WITH REDEVELOPMENT IN THE WAKE OF THIS SYSTEM. AMS IS MODERATLY UNSTABLE WITH LITTLE CIN...SO EXPECT HIT AND MISS CONVECTION DURING THE AFTERNOON. ATTM NOT CERTAIN IF AND/OR WHERE THE MAIN COVERAGE OF THIS AFTERNOONS CONVECTION WILL BE...ALTHOUGH HRRR DATA HAS BEEN HINTING THAT THE SOMEWHAT BETTER FOCUS FOR STORMS WILL BE FROM THE EASTERN OZARKS THROUGH THE STL AREA. FOR NOW HAVE HIGHLIGHTED TS THREAT WITH CB CLOUD GROUP ALG AND S OF I-70 CORRIDOR. HAVE ALSO KEPT CB GROUP GOING INTO THE EVENING...AS THERE SEEMS TO BE SOME MODEL CONSENSUS THAT SHORTWAVE CURRENTLY OVER OK WILL KEEP SOME THREAT GOING PAST MAX HEATING. FINALLY...GIVEN PERSISTENT S FLOW AND CONDITIONS OVER THE PLAINS AROUND DAYBREAK THIS MORNING...HAVE INTRODUCED A BIT OF FOG AND STRATUS FOR EARLY FRIDAY MORNING...PRIMARILY IN UIN AND COU. SPECIFICS FOR KSTL...TAF ATTEMPTS TO REFLECT AN AMS-TYPE TSRA THREAT WITH A BKN CU FIELD...VCSH...AND CB CLOUD GROUP...AND WILL REFINE THIS IF/WHEN CONVECTIVE TRENDS BECOME A BIT BETTER DEFINED. AS MENTIONED ABOVE...HAVE ALSO HELD ONTO CB CLOUD GROUP PAST MAX HEATING AND THROUGHOUT THE EVENING DUE TO UPSTREAM SHORTWAVE. TRUETT && .CLIMATE... HERE ARE THE RECORD HIGH MAXIMUM AND HIGH MINIMUM TEMPERATURES FOR KSTL AND KCOU FOR THURSDAY 03/15 AND FRIDAY 03/16. KSTL DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 80F 1945 60F 1919 FRI 03/16 86F 1945 57F 1919 KCOU DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 79F 1914 62F 1919 FRI 03/16 87F 1945 55F 1945 && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 63 85 65 85 / 40 30 20 40 QUINCY 60 83 59 83 / 30 20 20 40 COLUMBIA 61 82 60 82 / 30 20 20 50 JEFFERSON CITY 61 82 63 82 / 30 20 20 50 SALEM 61 80 62 80 / 50 40 30 40 FARMINGTON 61 81 62 81 / 60 40 30 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 15, 3:50 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU MAR 15 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS PARTS OF CENTRAL... EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY AND AGAIN IN CENTRAL MISSOURI ON MONDAY AND OVERSPREADING THE AREA TUESDAY THROUGH WEDNESDAY. SOME OF THE STORMS ON FRIDAY MAY BE STRONG TO SEVERE ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. TILLY
In the hours before
Local storm report, Mar 15, 4:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SULLIVAN 38.22N 91.17W
03/15/2012 M0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Mar 15, 5:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL GERALD 38.40N 91.33W
03/15/2012 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
DYELocal storm report, Mar 15, 5:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL SULLIVAN 38.22N 91.17W
03/15/2012 E0.25 INCH FRANKLIN MO CO-OP OBSERVER
&&
DYELocal storm report, Mar 15, 5:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ELSBERRY 39.17N 90.79W
03/15/2012 E0.25 INCH LINCOLN MO AMATEUR RADIO
HAIL SIZE RANGED FROM PEA SIZE TO SLIGHTLY LARGER.
&&
DYELocal storm report, Mar 15, 5:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PERSHING 38.58N 91.61W
03/15/2012 E0.88 INCH GASCONADE MO TRAINED SPOTTER
HAIL REPORTED BETWEEN MORRISON AND PERSHING MISSOURI.
&&
DYELocal storm report, Mar 15, 5:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 10 W HERMANN 38.70N 91.62W
03/15/2012 E0.88 INCH GASCONADE MO TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 45 min |
| Mar 15, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| Mar 15, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 19 min |
| Mar 15, 3:11 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 26 min |
| Mar 15, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 37 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 48 min |
| Mar 15, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 19 min |
| Mar 15, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| Mar 15, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 46 min |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 33 min |
| Mar 15, 4:26 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 29 min |
| Mar 15, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Mar 15, 6:16 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.